Hello! I had posted before about getting help through my doc with tramadol and fioricet tapering. A month ago I met w/ my doc & he asked me to taper fioricet first, which I have from 6/day to 1-2/day & still going to less, without much of an issue. I requested that decrease b/c I knew the rebound headache issue with taking too much APAP. He then said I would start the tramadol taper- 1/2 pill every 1-2 weeks. I have tried this and even dropping 1/2 tab is giving me horrible anxiety, feeling sick, ect. Plus I want to get off of tramadol ASAP, although I realize I need to not drop off too quickly due to seizure risks. (I am taking my Rx dose of 4/day and have been for approx 18 months).
My PCP's interest is addiction meds, and he made it clear that I'm not necessarily an "addict" but have become dependent on tramadol by following the RX, by doing nothing wrong...regardless, I still fall in this same problem with w/d symptoms. My question is while I am decreasing this med are there other meds that could be prescribed to help minimize the w/d symptoms so that perhaps I can tolerate the drop better and maybe even decrease a little more quickly than 1/2 every 1-2 weeks? I'm wondering if calling to ask that is reasonable?
His NPs and staff have a bad habit of treating people like "addicts" and I don't want to have to go through that phone call if its not a reasonable request.
Drugs that are used to withdrawal are usually blood pressure drugs and muscle relaxants to decrease the anxiety and muscle discomfort. Be aware that most muscle relaxants can cause dependency as well. Wish you and easy detox
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.